Lapatinib-induced hepatitis: a case report

World J Gastroenterol. 2011 May 14;17(18):2349-52. doi: 10.3748/wjg.v17.i18.2349.

Abstract

Lapatinib is an inhibitor of the tyrosine kinases of human epidermal growth factor receptor type 2 (HER2) and epidermal growth factor receptor type 1, with clinical activity in HER2-positive metastatic breast cancer. We present here a 60 year-old patient with metastatic breast cancer who presented with jaundice and increased serum aminotransferase levels and who had been treated with lapatinib for the previous 14 days. Laboratory tests excluded other causes of acute liver injury. Liver biopsy revealed lesions compatible with drug-induced hepatotoxicity. Bilirubin and liver enzymes returned to normal within three months of lapatinib discontinuation. Lapatinib should be included among the causes of drug-induced hepatitis.

Keywords: Breast cancer; Hepatitis; Hepatotoxicity; Human epidermal growth factor receptor type 2; Lapatinib.

Publication types

  • Case Reports

MeSH terms

  • Antineoplastic Agents / adverse effects*
  • Breast Neoplasms / drug therapy*
  • Breast Neoplasms / secondary
  • Chemical and Drug Induced Liver Injury / etiology*
  • Female
  • Humans
  • Jaundice / chemically induced
  • Lapatinib
  • Middle Aged
  • Quinazolines / adverse effects*

Substances

  • Antineoplastic Agents
  • Quinazolines
  • Lapatinib